MAUDE Adverse Event Report: SYNTHES MONUMENT NAVIGABLE HANDLE FOR USE WITH ACCESS CANNULA; NEUROLOGICAL STEREOTAXIC INSTR

SYNTHES MONUMENT NAVIGABLE HANDLE FOR USE WITH ACCESS CANNULA; NEUROLOGICAL STEREOTAXIC INSTR
Catalog Number 03.632.316
Medical Device Problem Codes Break (1069); Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional product code: olo.Device is an instrument and is not implanted/explanted.A review of the device history records has been requested.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during an anterior lumbar interbody fusion (alif) and posterior spinal fusion procedure on (b)(6) 2017 from l4 to s1, a small piece of the quick coupling attachment sheared off during impaction.There was a 10 minute delay; the surgery was completed with no reported harm to the patient.There were no reported fragments in the patient.This report is for one (1) navigable handle this is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
A device history record (dhr) review was performed on part # 03.632.316, lot # 6975892: release to warehouse date: 03-jul-2013, 17-jul-2013, 03-dec-2013, 07-mar-2014, expiration date: n/a, supplier: (b)(4).Review of the device history record showed that there are potential issues during the manufacture of this product that would contribute to this complaint condition.A product development investigation was performed.The following complaint device(s) was received by customer quality (cq): one navigable handle for use with access cannula (part number: 03.632.316, lot number: k122211, mfg date: 03jul2013).A visual inspection and device history review were performed as part of this investigation.The returned instrument was examined and the complaint condition could be confirmed as the trocar lock has broken off from the button pin.Replication of the complaint condition is not applicable as it¿s already broken.Balance of the device is in fair condition.This complaint is confirmed.The returned instrument is part of the synthes navigated instruments for matrix and matrix mis spine systems.The instrument is utilized in the with the inner shaft (03.632.313) and pedicle access cannula shaft (03.632.322) to perforate the cortex of the pedicle prior cannulated screw insertion per relevant technique guide.Relevant drawings for the returned instrument were reviewed.No definitive root cause could be determined; however, the complaint may be due impaction on the device during the procedure.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
NAVIGABLE HANDLE FOR USE WITH ACCESS CANNULA
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTR
Manufacturer (Section D)
SYNTHES MONUMENT
1051 synthes ave
monument CO 80132
MDR Report Key6505488
Report Number1719045-2017-10331
Device Sequence Number16491619
Product Code HAW
UDI-Device Identifier10705034719764
UDI-Public(01)10705034719764(10)6975892
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K122211
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.632.316
Device Lot Number6975892
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/27/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/19/2017
Supplement Report FDA Received Date05/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR